Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 18, NWS Pendleton, OR

April 1, 20116 counties in Oregon; 7 counties in Washington

NWS Pendleton, OR issued this wind advisory at Apr 1, 2011, 6:33 PM PDT for 6 counties in Oregon; 7 counties in Washington. It took effect at Apr 2, 2011, 3:20 AM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2011, 6:33 PM PDT (01:33 UTC)
In effect from
Apr 2, 2011, 3:20 AM PDT
Expired
Apr 2, 2011, 11:00 PM PDT
In force
20 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2011-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2011-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WWUS76 KPDT 020133
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
633 PM PDT FRI APR 1 2011

...STRONG AND POTENTIALLY DAMAGING WINDS ON SATURDAY...

.ANOTHER PACIFIC STORM WILL MOVE INTO THE PACIFIC NORTHWEST BY
EARLY SATURDAY MORNING AND CONTINUE TO MOVE ACROSS THE REGION
DURING THE DAY AND INTO THE EVENING. A STRONG COLD FRONT WILL
CROSS THE WASHINGTON CASCADES DURING THE EARLY MORNING
HOURS...THEN MOVE ACROSS THE LOWER COLUMBIA BASIN AND THE BLUE
MOUNTAIN FOOTHILLS DURING THE DAY INTO THE EVENING. THE
COMBINATION OF COLD FRONTAL MIXING AND HIGH WIND SPEEDS ALOFT
WILL CAUSE STRONG WINDS TO BE TRANSPORTED DOWNWARD TO THE
SURFACE.

ORZ044-507-WAZ028-029-021300-
/O.NEW.KPDT.WI.Y.0018.110402T1800Z-110403T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
633 PM PDT FRI APR 1 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. 

* TIMING: STRONG WINDS WILL BEGIN BY LATE IN THE MORNING SATURDAY
  AND CONTINUE THROUGH THE EVENING.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN
  BE EXPECTED FROM LATE MORNING SATURDAY TO LATE EVENING SATURDAY.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF
  NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE.
  THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED
  FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ026-027-520-521-021300-
/O.NEW.KPDT.WI.Y.0018.110402T1500Z-110403T0600Z/
KITTITAS VALLEY-YAKIMA VALLEY-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA...APPLETON...CLE ELUM...
CLIFFDELL...EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE
633 PM PDT FRI APR 1 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY. 

* TIMING: STRONG WINDS WILL BEGIN BY MID MORNING SATURDAY AND
  CONTINUE THROUGH THE EVENING.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN
  BE EXPECTED FROM MID MORNING SATURDAY TO LATE EVENING SATURDAY.
  IN THE YAKIMA VALLEY THE STRONGEST WINDS WILL BE IN THE WESTERN
  END OF THE VALLEY NEAR THE CITY OF WHITE SWAN. IN ADDITION WINDS
  WILL BE STRONGER IN THE SOUTHEAST PORTION OF THE VALLEY NEAR
  TOPPENISH AND SUNNYSIDE SOUTHEAST OF THE CITY OF YAKIMA.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF
  NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE.
  THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED
  FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-508-WAZ024-021300-
/O.NEW.KPDT.WI.Y.0018.110402T1500Z-110403T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...HEPPNER...
CONDON...FOSSIL...WHITE SALMON
633 PM PDT FRI APR 1 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY. 

* TIMING: STRONG WINDS WILL BEGIN BY MID MORNING SATURDAY AND
  CONTINUE THROUGH THE EVENING.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN
  BE EXPECTED FROM MID MORNING SATURDAY TO LATE EVENING SATURDAY.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF
  NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE.
  THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED
  FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

RSC
4 follow-up statements
710 
WWUS76 KPDT 021020
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
320 AM PDT SAT APR 2 2011

...VERY WINDY TODAY...

.A STRONG COLD FRONT SWEEPING EAST OF THE CASCADES WILL RESULT IN
VERY WINDY CONDITIONS OVER PORTIONS SOUTH CENTRAL AND SOUTHEAST
WASHINGTON AND NORTH CENTRAL AND NORTHEAST OREGON THROUGH THIS EVENING.


ORZ042-021900-
/O.EXB.KPDT.WI.Y.0018.110402T1020Z-110403T0600Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND
320 AM PDT SAT APR 2 2011

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE SIGNIFICANTLY EARLY THIS
  MORNING...AND VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE
  AFTERNOON AND EVENING HOURS. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN
  BE EXPECTED.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...
  IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-WAZ028-029-021900-
/O.EXT.KPDT.WI.Y.0018.110402T1400Z-110403T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
320 AM PDT SAT APR 2 2011

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 11 PM
PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE SIGNIFICANTLY THIS MORNING...AND
  VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND
  EVENING HOURS.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN
  BE EXPECTED.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...
  IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME 
  AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY 
  PLOWED FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ026-027-520-521-021900-
/O.EXT.KPDT.WI.Y.0018.110402T1020Z-110403T0600Z/
KITTITAS VALLEY-YAKIMA VALLEY-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA...APPLETON...CLE ELUM...
CLIFFDELL...EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE
320 AM PDT SAT APR 2 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE SIGNIFICANTLY THIS MORNING...AND
  VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND
  EVENING HOURS.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN
  BE EXPECTED. 

* IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...
  IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME 
  AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY 
  PLOWED FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-508-WAZ024-021900-
/O.EXT.KPDT.WI.Y.0018.110402T1020Z-110403T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...HEPPNER...
CONDON...FOSSIL...WHITE SALMON
320 AM PDT SAT APR 2 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE SIGNIFICANTLY THIS MORNING...AND
  VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND
  EVENING HOURS.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN
  BE EXPECTED. THE STRONGEST WINDS WILL OCCUR IN THE EASTERN
  COLUMBIA RIVER GORGE.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...
  IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
995 
WWUS76 KPDT 021809
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1109 AM PDT SAT APR 2 2011

...VERY WINDY TODAY...

.A STRONG COLD FRONT SWEEPING ACROSS THE AREA WILL RESULT IN VERY
WINDY WEST WINDS OVER PORTIONS SOUTH CENTRAL AND SOUTHEAST
WASHINGTON AND NORTH CENTRAL AND NORTHEAST OREGON THROUGH THIS
EVENING.

ORZ044-507-WAZ028-029-030600-
/O.CON.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
1109 AM PDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE
  AFTERNOON AND EVENING HOURS.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH 
  CAN BE EXPECTED. 

* IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF
  NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE.
  THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ026-027-520-521-030600-
/O.CON.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/
KITTITAS VALLEY-YAKIMA VALLEY-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA...APPLETON...CLE ELUM...
CLIFFDELL...EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE
1109 AM PDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE
  AFTERNOON AND EVENING HOURS.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH 
  CAN BE EXPECTED. 

* IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF
  NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE.
  THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-042-508-WAZ024-030600-
/O.CON.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...HEPPNER...
CONDON...FOSSIL...WHITE SALMON
1109 AM PDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE
  AFTERNOON AND EVENING HOURS.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH 
  CAN BE EXPECTED. 

* IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...IF
  NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
046 
WWUS76 KPDT 030323
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
823 PM PDT SAT APR 2 2011


ORZ041-042-044-508-WAZ024-026>029-520-521-030430-
/O.CAN.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...HEPPNER...CONDON...FOSSIL...WHITE SALMON...
ELLENSBURG...THORP...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...
CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL...EASTON...ROSLYN...
TROUT LAKE...BICKLETON...GOLDENDALE
823 PM PDT SAT APR 2 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG WINDS ACROSS MOST OF THE INTERIOR NORTHWEST HAVE
DECREASED TO 15 TO 25 MPH WITH HIGHER GUSTS. THESE WINDS WILL
CONTINUE TO GRADUALLY DECREASE THROUGH THE REMAINDER OF TONIGHT.
THEREFORE THE WIND ADVISORIES HAVE BEEN CANCELLED. 

$$

ORZ507-030600-
/O.CON.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK
823 PM PDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH MID EVENING.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN
  BE EXPECTED. THE STRONGEST WINDS OF 30 TO 35 MPH WILL BE ALONG
  THE I-84 CORRIDOR.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT...
  IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME 
  AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY 
  PLOWED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
849 
WWUS76 KPDT 030550
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1050 PM PDT SAT APR 2 2011


ORZ507-030700-
/O.EXP.KPDT.WI.Y.0018.000000T0000Z-110403T0600Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK
1050 PM PDT SAT APR 2 2011

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

THE STRONG WINDS ACROSS THE FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON HAVE DECREASED TO 15 TO 25 MPH WITH HIGHER
GUSTS. THESE WINDS WILL CONTINUE TO GRADUALLY DECREASE THROUGH
THE REMAINDER OF TONIGHT. THEREFORE THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:05 PM PDT, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 1, 2:05 PM PDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
205 PM PDT FRI APR 1 2011

UPDATED TO ADD HOROLOGY SECTION

.SHORT TERM...TONIGHT THROUGH MONDAY... MOISTURE WILL INCREASE
TONIGHT AHEAD OF COLD FRONT LOCATED OVER NORTHWEST WASHINGTON.
PRECIPITATION WILL SPREAD FROM THE CASCADES OVER THE REST OF THE CWA
THIS EVENING. PRECIPITATION AMOUNTS WILL BE LOW THIS EVENING...WITH
THE BEST CHANCES EARLY SATURDAY. SNOW LEVELS WILL BE 6000-7000 FEET
THIS AFTERNOON...THEN DROP OVERNIGHT TO 2500-4000 FEET. WITH THE
COLDER AIR ALOFT RAIN WILL CHANGE TO SNOW IN THE MOUNTAINS. AN UPPER
LEVEL LOW AND ASSOCIATED TROUGH WILL MOVE THROUGH ON SATURDAY. THE
FRONT WILL BRING HIGH POPS SATURDAY MORNING...THEN THE LOW AND
ASSOCIATED TROUGH WILL KEEP PRECIPITATION THROUGH THE AFTERNOON.
RAIN SHADOWING WILL REDUCE POPS SATURDAY AFTERNOON IN THE
YAKIMA AND KITTITAS VALLEYS...LOWER COLUMBIA BASIN...AND THE
DESCHUTES PLATEAU. POPS WILL DECREASE MORE SATURDAY NIGHT AS DRIER
AIR AND NORTHERLY FLOW MOVES IN BEHIND THE TROUGH. UPSLOPE
CONDITIONS MAY KEEP SOME MOUNTAIN SHOWERS SUNDAY. DRY CONDITIONS
WILL PREVAIL EXCEPT IN THE WASHINGTON CASCADES SUNDAY NIGHT UNDER A
TRANSIENT RIDGE. HOWEVER...CLOUDS WILL INCREASE LATE SUNDAY NIGHT AS
ANOTHER SYSTEM MOVES INTO THE COAST. THIS SYSTEM WILL BRING A CHANCE
OF RAIN TO MOST OF THE AREA.RAIN SHADOWING IN THE WESTERLY FLOW WILL
KEEP THE LOWER COLUMBIA BASIN AND LOWER YAKIMA VALLEY DRY.
COONFIELD

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. SEVERAL DISTURBANCES WILL
MOVE ACROSS THE PACNW THROUGH THE EXTENDED WITH A MID LEVEL LOW
PRESSURE SYSTEM DIVING SOUTH ALONG THE COAST ON WEDNESDAY. THIS LOW
WILL DIP INTO THE DESERT SOUTHWEST BUT A LONG WAVE TROUGH OVER WA/OR
WILL PERSIST INTO THE END OF THE WEEK. THIS UNSETTLED WEATHER
PATTERN WILL KEEP CLOUDS AND SHOWERS THROUGH THE LONG TERM.
TEMPERATURES THROUGH THE EXTENDED WILL REMAIN AT OR SLIGHTLY BELOW
NORMAL.

&&

.HYDROLOGY...SNOW LEVELS WILL DROP OVERNIGHT...BUT RIVERS ARE STILL
HIGH DUE TO PREVIOUS RAIN AND SNOW MELT. RIVERS ARE RECEDING...BUT
ADDITIONAL RAINFALL TONIGHT WILL KEEP THE RIVERS HIGH. THE YAKIMA
RIVER IS ABOVE FLOOD STAGE AT UMTANUM AND PARKER. AREAL FLOODING
CONTINUES NEAR THE ELK MEADOWS SUBDIVISION IN KITTITAS COUNTY. A
FEW OF THE RIVERS IN OUR NE ZONES SUCH AS THE GRANDE RONDE AND
UMATILLA ARE ALSO RUNNING NEAR OR ABOVE BANKFULL. COONFIELD

&&

.AVIATION...VFR CONDITIONS WILL PERSIST INTO TONIGHT. A COLD FRONT
IS FORECAST TO TRACK ACROSS THE REGION OVERNIGHT WITH MVFR CEILINGS
DEVELOPING BY 06Z FOR TAF SITE KDLS AND KYKM. AFTER 08Z THE
REMAINING TAF SITES WILL EXPERIENCE AREAS OF MVFR CEILINGS AND
POSSIBLE VSBY IN SHOWERS. ALSO GUSTY WEST WINDS OVER 30KTS ARE
LIKELY ALONG AND AFTER THE FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  42  50  32  54 /  60  70  30  10
ALW  45  53  36  55 /  60  70  30  10
PSC  47  58  34  59 /  60  60  20  10
YKM  41  57  30  58 /  60  50  10  10
HRI  44  57  34  59 /  60  60  20  10
ELN  38  51  32  54 /  60  50  10  10
RDM  38  46  21  51 /  40  70  20  10
LGD  39  45  32  49 /  50  80  50  20
GCD  42  42  29  51 /  40  70  40  20
DLS  42  52  34  57 /  60  60  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 8 AM SATURDAY TO 4 AM PDT SUNDAY
     ORZ502.

WA...WINTER WEATHER ADVISORY FROM 8 AM SATURDAY TO 4 AM PDT SUNDAY
     WAZ030.

&&

THREAT INDEX
SATURDAY : GREEN
SUNDAY : GREEN
MONDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

76/97/97
Hazardous weather outlook, Apr 1, 11:00 AM PDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1100 AM PDT FRI APR 1 2011

UPDATED FOR EXPIRATION OF AREAL FLOOD ADVISORY IN YAKIMA VALLEY AND
FLOODING ON THE NACHES RIVER

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
021200-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1100 AM PDT FRI APR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

FLOODING
     EAST SLOPES OF THE WASHINGTON CASCADES

SNOW MELT RUNOFF AND RECENT RAINFALL HAVE RESULTED IN SIGNIFICANT
RISES ON MANY RIVERS AND STREAMS...PARTICULARLY ALONG THE EAST
SLOPES OF THE WASHINGTON CASCADES. AN AREAL SMALL STREAM FLOOD
WARNING IS IN EFFECT FOR WESTERN KITTITAS COUNTY. FLOOD WARNINGS
HAVE BEEN POSTED FOR THE YAKIMA RIVER. THE NACHES RIVER HAS DROPPED
BELOW FLOOD STAGE AT NACHES. BOTH RIVER ARE FORECAST TO FALL. FOR
THE LATEST STATEMENTS...REFER TO THE NWS PRODUCTS PDXFLWPDT (SMALL
STREAM FLOOD WARNING) AND PDXFLSPDT (RIVER FLOOD WARNINGS). THE
HYDROLOGIC PRODUCT...PDXRVSPDT...PROVIDES DETAILS ON OTHER RIVERS
RUNNING HIGH IN THE COUNTY WARNING AREA.

A PACIFIC FRONT WILL BRING AREAS OF LIGHT RAIN TODAY WITH RAIN
BECOMING WIDESPREAD TONIGHT. THE ADDITIONAL RAINFALL WILL CONTINUE
TO THREATEN PORTIONS OF THE FORECAST AREA WITH MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW SATURDAY
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTHERN BLUE
     MOUNTAINS OF OREGON

A STRONG COLD FRONT WILL LOWER SNOW LEVELS CONSIDERABLY SATURDAY AND
SATURDAY NIGHT...POSSIBLY AS LOW AS 2000 FEET SATURDAY NIGHT.  RAIN
AND HIGH ELEVATION SNOW WILL QUICKLY CHANGE TO ALL SNOW OVER THE
NORTHERN BLUE MOUNTAINS...AND MODERATE TO HEAVY SNOW CAN BE EXPECTED
SATURDAY AND SATURDAY NIGHT.  A WINTER WEATHER ADVISORY (PDXWSWPDT)
HAS BEEN ISSUED FOR THIS AREA.  BREEZY TO WINDY CONDITIONS CAN BE
EXPECTED SUNDAY.

DRIER CONDITIONS WILL RETURN TO THE AREA SUNDAY AND SUNDAY NIGHT.
THE NEXT PACIFIC FRONT TO BRING RAIN TO THE AREA WILL ARRIVE ON
MONDAY.  SHOWERY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DUE TO FLOODING THE NEXT 24 HOURS
AND SNOW OVER THE BLUE MOUNTAINS ON SATURDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:52 AM PDTRiver Flood WarningPDTUnion11 hr
Apr 2, 9:07 AM PDTRiver Flood WarningPDTBenton37 hr

Nearby

Wind Advisories in Washington, 2011Wind Advisories in Oregon, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.